Skip to content

St. Paul RCMP assist two in suspected drug overdose

Alberta Health Services issues public alert about the dangers of illegal drugs, particularly carfentanil
RCMP logo

ST. PAUL - St. Paul RCMP came to the aid of two Saddle Lake residents in early June in what is suspected to be a case of drug overdose. 

Sgt. David Graham confirmed that RCMP did attend a residence in Saddle Lake on the morning of June 4 in response to a report of an unconscious male. 

“The first RCMP members on scene, who were from the Eastern Albert District Rural Crime Reduction Unit (EAD RCRU), used their issued Narcan Nasal Spray which helped revive the male,” Graham said, responding to questions from the Lakeland This Week. 

RCMP members continued providing doses of Naloxone, which temporarily reverses suspected opioid overdose or poisoning, until EMS arrived to take over.  

“While at the property and assisting the male, an adult female also became unresponsive. Members from EAD RCRU and St. Paul began providing her with Narcan spray and doing chest compressions until EMS was able to take over. Both people were taken to a nearby hospital.” 

Graham said both people survived the incident. He cannot confirm what they may have taken. 

“Unfortunately, we were unable to locate any substance that was ingested to have it tested and confirmed what it was.” 

AHS alert  

Meanwhile, Lakeland area residents should be aware that in mid-June, Alberta Health Services issued a public alert about the dangers of illegal drugs, particularly carfentanil. It was the second alert issued within a two week period in response to 14 deaths in the Edmonton zone and two north of Edmonton where carfentanil was identified.  

“AHS is urging individuals to exercise extreme caution if purchasing and using illegal drugs,” the ministry stated. 

Information from AHS indicates “those experiencing an overdose may show symptoms such as breathing slowly or not at all, blue nails and/or lips, choking or throwing up, making gurgling sounds and cold, clammy skin.” 

Naloxone kits are available at pharmacies throughout the Lakeland region, community clinics and emergency departments. A full list of locations along with advice on spotting an overdose is available at www.drugsafe.ca.  

Carfentanil is an opioid and is not for human use. It is used by veterinarians for treatment of large animals and is more toxic than fentanyl. It is being used illegally to mix with other illicit drugs including heroin and counterfeit pills made to look like prescription opioids. 





Comments